Hey there! Sign in to join this conversationNew here? Join for free

Microgynon birth control causes facial and other areas extra hair growth? Watch

    • Thread Starter
    Offline

    0
    ReputationRep:
    Hi everyone, after 5 days of guilt and anxiously searching the net, I've come here to ask a few questions; does anyone experience extra hair growth on the face, ie. those soft hairs becoming dark, and on the neck/ back? After say 4 months of taking microgynon? Does stopping birth control stop more growth? She's having a blood test where they might give the spiro anti androgen drug, however since she stopped the pill, is there any point anyway?

    If anyone is interested in the background; basically I feel the world has fallen apart because I've "injured / altered" my gf by originally suggesting her to take birth control, I litually went mad for a few days and didn't eat drink or sleep much, but I'm now doing my best to solve this.

    Also, does anyone know if there are any good electrolysis places in London, I plan to pay for everything as I feel its my fault.

    and finally; which gp's in central london around euston, would prescribe yasmin birth control??

    Thanks for reading, all answers are much appreciated.
    Offline

    1
    ReputationRep:
    Microgynon is most GPs first line choice unless you have other medical problems which it may affect. As with all pills, where the majority of people are fine on it, some people will experience side effects - hirsutism being a fairly well documented one. Id suggest she go back to the GP and explain the problems shes been experiencing - they will offer to place her on a different pill and perhaps investigate other causes of the hair growth - polycystic ovaries being one potential cause. Is there any particular reason you want yasmin? She is just as likely to have side effects on this as with any other, its simplly a matter of trial and error to find one that works for you.
    • Thread Starter
    Offline

    0
    ReputationRep:
    She went to one GP who sent her for one blood test; though the GP said it's never been heard of! Have you got any web sites which specifically say microgynon? (and not just the levonorgeston).

    re:yasmin, I'm hoping it will stop additional hair growth; guilt is kinda killing me at the moment, I'm scared since shes Chinese, that the Gp won't recognise the hirutism till its more advanced- I mean imagine the normal areas of hirutism, but with very sparse sudden growth. It wasn't very convincing when she saw them, but is more convincing now.

    I don't suppose if you know whether her stopping the pill will remove the excess androgen's or whether it has to be removed via another chemical? I know people often take anti androgens but I dunno if thats to prevent the androgens taking effect because they're constantly made by the body? She doesn't have any symptons of PCOS as far as I'm aware, although her sister has over active periods, i.e once a week.

    thanks for your answer.
    Offline

    1
    ReputationRep:
    I take it you haven't had the results of the blood test yet? The DR is probably just covering himself with the blood test to make sure it isn't something else.

    http://admin.safescript.com/drugcgic...UG?723796288+0 lists hirsutism as a side effect for Ethinylestradiol as well as the Levonorgestrel, so i really think it might just be a matter of trying a different pill. From what i know, if hirsutism is just a side effect of microgynon then it should go away once she has stopped taking the pill.
    • Thread Starter
    Offline

    0
    ReputationRep:
    Thanks for your response. I hope it goes away after she stops taking the pill; I'm scared by all the stories of people taking other pills and taking a year or so to recover from its effects!

    I think the doctor doesn't need to cover herself; can't sue them anyway! Although i think a nurse prescribed it her in the beginning, without even telling her about side effects or anything, in fact the nurse said it was safe!
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: December 29, 2010
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    What newspaper do you read/prefer?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.